Announcement

Collapse
No announcement yet.

Don't touch me or......

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Don't touch me or......

    Well, I'm searching for an answer that maybe somebody might have gone through what I'm going through right now. And that is sweating again. It seems like whenever I'm touched from my waist down I will start to sweat. ( my injury is at C5 ). Just by putting on my compression stockings and my pants then the Hoyer lift straps. It could be different on any given morning some mornings nothing sometimes medium and sometimes very aggravating sweating.

    I visited my neurologist 2 weeks ago and he prescribed Propranolol. I haven't taken it yet because I'm a little bit weary for this reason. It seems after I get out of bed maybe two to three hours later my blood pressure starts to drop. I'm afraid this might really make it bottom out and then I have to run for the Midodrine.

    So I guess the question is why does this start when I'm touched. Sometimes the sweating could last anywhere from 5 to possibly 30 minutes. So I'm thinking shouldn't I be trying to get rid of the cause first. It seems like the medication is after the fact. One more thing I might add I just looked up Propranolol and I just realized it is for anxiety too. Maybe it's a combination of being touched and anxiety.

    I'm sure I have anxiety, but I just try not to think I do. I guess after four years I'm still fooling myself about that one. My life was torn up when my mother and father and wife all died within a 16 month time period. I could say in the last two months though only one out of my three PCs this time are druggie. All I have to say it wasn't like this 30 or 40 years ago people were decent back then.
    Wish I didn't know now what I didn't know then.
    Bob Seger

    #2
    Just wanted to bump this post. 229/180 this morning by just getting in the shower. So it just started only by putting the slings under me to get me up into the shower chair and then into the shower. 176/110 after the shower and when I was back in bed. I have to go to my neurologist on March 7th maybe he could figure out something better. I just figured in the meantime maybe someone else had had this problem.
    Wish I didn't know now what I didn't know then.
    Bob Seger

    Comment


      #3
      I am not very helpful, unfortunately. Hopefully, others and the nurses will post to help. I would give the neurologist a call tomorrow and tell them about your recent blood pressure numbers, and your concerns.

      I just wanted to say that I'm so, so sorry to hear about the terrible time you have had, losing so many people close to you. That is just devastating. It would be normal to become anxious or depressed because of this. No doubt. I hope you have someone helping you get through this time. Do you?

      Comment


      • tvot
        tvot commented
        Editing a comment
        Yes, my sister. She has helped keep me out of a nursing home.

      #4
      Inderal is a anti-hypertensive drug, but it is not the correct treatment for autonomic dysreflexia. That should be some type of ganglionic blocking agents or calcium channel blockers like hexamethonium, nifedipine, prazosin, captopril, terazosin, mecamylamine, diazoxide, and phenoxybenzamine. Nitroglycerine is also commonly used.

      Have you been evaluated recently for a possible syrinx? There have been rare cases reported of a descending syrinx causing unexplained autonomic dysreflexia.

      I would agree about calling your PCP Monday morning and not waiting for March 7. You don't want to have a stroke while you are waiting to be seen by the neurologist.

      (KLD)
      The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

      Comment


        #5
        Originally posted by SCI-Nurse View Post
        Inderal is a anti-hypertensive drug, but it is not the correct treatment for autonomic dysreflexia. That should be some type of ganglionic blocking agents or calcium channel blockers like hexamethonium, nifedipine, prazosin, captopril, terazosin, mecamylamine, diazoxide, and phenoxybenzamine. Nitroglycerine is also commonly used.

        Have you been evaluated recently for a possible syrinx? There have been rare cases reported of a descending syrinx causing unexplained autonomic dysreflexia.

        I would agree about calling your PCP Monday morning and not waiting for March 7. You don't want to have a stroke while you are waiting to be seen by the neurologist.

        (KLD)
        Have you been evaluated recently for a possible syrinx? There have been rare cases reported of a descending syrinx causing unexplained autonomic dysreflexia.

        Yes three years ago I had an X ray all the way from C1 to the tip of my spine. Sure I know MRI would have been better but I have a pacemaker. I just finally got to have my MRI this past July for a lesion on L4 vertebrae. The only thing they could find would suggested Pagets disease. The endocrinologist I went to see seemed very vague about the prognosis. I noticed in the MRI report there is some narrowing and maybe some pinched nerves. I've yet to talk to the neurologist more about that.

        So let me leave it at that for now and tell you this.
        This is the third time in my sci life got AD for an unknown reason. The first one would have been solved here on this site within 24 hours that's how simple it was. Yes it was a squash urethra meaning I was sitting on a foam cushion. It took over two years to solve. So the second time was this. Profuse sweating only when I was sitting up in my wheelchair. Why? because the battery and my pacemaker was dead. My cardiologist words you're doing fine without it. I went to see another cardiologist in the month of July. It was in the 80s out the sweating was pouring down my head in my face as I sat in front of him. I asked would my heart have anything to do with this? His reply was no.

        So about a year and a half ago that I was in the hospital. They became very concerned my heart rate went down very low at night. My original cardiologist ask me if wanted the battery changed I said absolutely. Within the next three or four days the profuse sweating was gone it was a miracle. So my point is there must be something that is being overlooked. hopefully, it's just a severe pinched nerve in that L4 section. It seems that laying in bed and not being touched everything is fine. I just did my blood pressure an hour ago it was 104 / 76.
        Wish I didn't know now what I didn't know then.
        Bob Seger

        Comment


          #6
          I went 3 months with AD at night only when laying on my right side. Then it just went away. Few months later noticed my right leg seemed shorter. Got a hip X-ray and found a broken femur. Maybe get X-rays from hips down?

          Comment


            #7
            Dysreflexia can come from any noxious stimuli below the level of injury. Sometimes it just takes awhile to find what it is. Lower extremity fractures are not uncommon sources of dysrfelexia although it is not listed on the common ones.

            Cardiac issues are not usually a source of dysreflexia but obviously if it stopped when you had your pacemaker battery changed, it was most likely the source.

            ckf
            The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

            Comment

            Working...
            X